Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 32, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 23, 2004, 6:32 PM CDT for Jackson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 6:32 PM CDT (23:32 UTC)
- Expired
- Apr 23, 2004, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Jackson County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 232334
FFWLIT
ARC067-240230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
632 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JACKSON COUNTY IN EASTERN ARKANSAS
* UNTIL 930 PM CDT
* AT 630 PM CDT...DOPPLER RADAR INDICATED THAT RAINFALL RATES OF 1
TO 2 INCHES PER HOUR WERE OCCURRING IN THE NORTHERN PARTS OF
JACKSON COUNTY. ROAD DITCHES ARE BANKFULL IN THE SWIFTON AREA.
WITH SATURATED GROUND CONDITIONS...ALL ADDITIONAL RAINFALL WILL
RUN OFF AND LIKELY CAUSE FLASH FLOODING.
&&
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT
TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3563 9105 3563 9125 3562 9132 3574 9133
3588 9120 3587 9104
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:45 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 23, 3:45 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT FRI APR 23 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY STATIONARY SURFACE FRONT IS LOCATED ACROSS SOUTHERN ARKANSAS THIS AFTERNOON. CONVECTION IS DEVELOPING ACROSS OKLAHOMA. SHOWERS AND A FEW THUNDERSTORMS CONTINUE ACROSS THE CWFA...BUT THE MAIN SHOW WILL BE LATER TONIGHT. ETA IS NOT QUITE AS AMBITIOUS AS THE GFS FOR POS AND QPF. INCREASED POPS ESPECIALLY ACROSS THE NORTH. 3 TO 8 INCHES OF RAIN HAVE FALLEN ACROSS PARTS OF NORTH ARKANSAS THE LAST TWO DAYS AND WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TONIGHT. THE STORMS DEVELOPING IN OKLAHOMA WILL MOVE INTO ARKANSAS TONIGHT. LI/S TO -8 ARE NOTED IN SOUTHEAST OKLAHOMA AND THIS WILL BE ONE AREA TO WATCH TONIGHT. SOUTHWEST ARKANSAS COULD SEE SOME THUNDERSTORM ACTIVITY AS WELL TONIGHT. MOST OF THE STRONG THUNDERSTORMS WILL BE NORTH OF THE STATIONARY FRONT TONIGHT THOUGH. STRONG LIFT IS NOTED EARLY IN THE DAY SATURDAY ON THE LATEST CROSS SECTIONS...THEN PRECIPITATION WILL TAPER OFF TOMORROW AFTERNOON. THE COLD FRONT WILL BE MOVING ACROSS THE AREA LATE SATURDAY NIGHT AND SUNDAY. STRONG STORMS ARE EXPECTED AGAIN AS THE COLD FRONT PUSHES THROUGH. SLIGHT RISK OF SEVERE STORMS CONTINUES TONIGHT THROUGH SATURDAY. && .LONG TERM...SUNDAY THROUGH FRIDAY HIGH PRESSURE MOVES IN FOR MONDAY BEHIND THE COLD FRONT THAT WILL BRING AN END TO THE CURRENT PATTERN. COOLER TEMPERATURES ARE EXPECTED FOR MONDAY AND TUESDAY BEFORE TEMPERATURES BEGIN TO WARM UP AGAIN. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 65 76 61 72 / 60 60 70 80 HARRISON AR 58 69 54 66 / 90 100 60 60 HOT SPRINGS AR 66 75 60 72 / 60 60 70 70 PINE BLUFF AR 65 79 62 73 / 40 60 70 80 MOUNTAIN HOME AR 57 69 55 66 / 100 100 60 60 MONTICELLO AR 66 80 62 74 / 30 50 70 80 SEARCY AR 63 76 61 71 / 60 60 70 80 MOUNT IDA AR 66 74 58 72 / 60 60 70 70 RUSSELLVILLE AR 63 72 57 70 / 70 70 70 70 && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 51
Hazardous weather outlook, Apr 23, 12:15 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1215 PM CDT FRI APR 23 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1215 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE NORTHWEST HALF OF ARKANSAS NOW THROUGH EARLY SATURDAY MORNING. ALSO...THERE IS A RISK OF FLASH FLOODING OVER MUCH OF CENTRAL AND NORTHERN ARKANSAS THROUGH TONIGHT. A NEARLY STATIONARY FRONT WILL LINGER OVER THE AREA...KEEPING UNSTABLE CONDITIONS IN ARKANSAS. ALSO...THE PRESENCE OF THE FRONT WILL CONTRIBUTE TO THE FLASH FLOODING POTENTIAL...SO A FLASH FLOOD WATCH WILL EXIST TODAY THROUGH TONIGHT FOR NORTHERN AND PARTS OF CENTRAL ARKANSAS. MORE THUNDERSTORMS WILL DEVELOP OR MOVE INTO NORTHERN ARKANSAS LATER THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE MAINLY DURING THE LATE AFTERNOON AND EVENING...AND HEAVY RAIN IS LIKELY...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL SECTIONS OF THE STATE SATURDAY INTO SATURDAY NIGHT. THE WEATHER PATTERN WILL CHANGE SLOWLY THROUGH SUNDAY. DRY AND QUIET WEATHER WILL RETURN TO THE FORECAST MONDAY...AND CONTINUE DRY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT OVER THE WEST CENTRAL AND CENTRAL SECTIONS OF THE STATE. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 41 min |
| Apr 22, 9:56 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 39 min |
| Apr 22, 10:06 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 14 min |
| Apr 22, 10:08 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 52 min |
| Apr 22, 10:12 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 58 min |
| Apr 22, 10:25 PM CDT | Tornado Warning | LZK | Johnson | 40 min |
| Apr 22, 10:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 43 min |
| Apr 22, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Apr 22, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 60 min |
| Apr 22, 10:59 PM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| Apr 22, 11:01 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 49 min |
| Apr 22, 11:06 PM CDT | Tornado Warning | LZK | Johnson | 34 min |
| Apr 22, 11:15 PM CDT | Flash Flood Warning | LZK | Baxter, Johnson, Marion, Newton | 3 hr |
| Apr 22, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 43 min |
| Apr 22, 11:31 PM CDT | Flash Flood Warning | LZK | Fulton | 3 hr |
| Apr 22, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 44 min |
| Apr 22, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 39 min |
| Apr 23, 12:10 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 50 min |
| Apr 23, 12:17 AM CDT | Flash Flood Warning | LZK | Pope, Searcy | 3 hr |
| Apr 23, 12:33 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 42 min |
| Apr 23, 12:36 AM CDT | Flash Flood Warning | LZK | Izard, Sharp | 3 hr |
| Apr 23, 12:37 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 38 min |
| Apr 23, 1:17 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 43 min |
| Apr 23, 1:27 AM CDT | Tornado Warning | LZK | Van Buren | 33 min |
| Apr 23, 4:05 AM CDT | Flash Flood Warning | LZK | Boone, Marion, Newton | 3 hr |
| Apr 23, 4:34 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 61 min |
| Apr 23, 4:44 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 23, 5:27 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 23, 5:33 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 47 min |
| Apr 23, 6:05 AM CDT | Flash Flood Warning | LZK | Pope | 2 hr |
| Apr 23, 6:45 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 30 min |
| Apr 23, 7:02 AM CDT | Flash Flood Warning | LZK | Newton | 118 min |
| Apr 23, 10:11 AM CDT | Flash Flood Warning | LZK | Boone, Marion | 119 min |
| Apr 23, 1:35 PM CDT | Flash Flood Warning | LZK | Baxter | 2 hr |
| Apr 23, 4:46 PM CDT | Flash Flood Warning | LZK | Izard, Stone | 3 hr |
| Apr 23, 6:23 PM CDT | Flash Flood Warning | LZK | Independence | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.